Volume 18, Issue 69 (4-2009)                   jour guilan uni med sci 2009, 18(69): 77-80 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Alizadeh Y, Mohammadi M. Topiramate Associated Bilateral Acute Angle Closure Glaucoma and Myopia. jour guilan uni med sci. 2009; 18 (69) :77-80
URL: http://journal.gums.ac.ir/article-1-271-en.html
Guilan University of Medical Sciences
Abstract:   (6156 Views)
Abstract Introduction: Topiramate, is an oral Sulfonamide medication that was primarily licensed for treating epilepsy, though increasingly used for treating migraine. In recent years there have been several reports of its association with bilateral acute angle closure glaucoma and or myopia. We introduce a rare case of simultaneous bilateral acute angle closure glaucoma and myopia following topiramate usage. Case History: A 43 years–old woman, who referred to Amiralmomenin hospital with bilateral painful visual loss following prescription of topiramate. Her best corrected visual acuity was one meter counting finger in both eyes. Intraocular pressure was 60 mm Hg OD and 54 mm Hg OS with ciliary injection. There were corneal edema, shallow anterior chamber and closed angles on gonioscopy in both eyes. Abnormal findings were normalized within 2 weeks after discontinuation of topiramate and starting antiglaucoma medication. Conclusion: Topiramate can cause acute bilateral angle- closure glaucoma and myopia, which is usually reversible and its intraocular pressure is controlled promptly by discontinuing drug. Patients who started Topiramate therapy need to be informed of this potential risk especially within first few weeks after starting or increasing dose of the drug.
Full-Text [PDF 134 kb]   (923 Downloads)    
Type of Study: Research | Subject: Special
Received: 2013/11/24 | Accepted: 2013/11/24 | Published: 2013/11/24

Add your comments about this article : Your username or Email:
CAPTCHA

Send email to the article author


© 2019 All Rights Reserved | Journal of Guilan University of Medical Sciences

Designed & Developed by : Yektaweb